Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS New York, NY

July 17, 2021Orange County, New York

NWS New York, NY issued this special weather statement at Jul 17, 2021, 4:49 PM EDT for Orange County, New York. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2021, 4:49 PM EDT (20:49 UTC)
Expired
Jul 17, 2021, 5:15 PM EDT
In force
26 min
Issued by
NWS New York, NY

County Orange County, NY

The radar

The Albany radar (KENX), 118 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

177 
WWUS81 KOKX 172049
SPSOKX

Special Weather Statement
National Weather Service New York NY
449 PM EDT Sat Jul 17 2021

NYZ067-172115-
Orange-
449 PM EDT Sat Jul 17 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ORANGE COUNTY...

At 448 PM EDT, a strong thunderstorm was located over Howells, or
near Middletown, moving north at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations that could be impacted include...
  Howells, Scotchtown, Pine Bush, Circleville and Bullville. 

A Severe Thunderstorm Watch remains in effect until 11 PM. 

LAT...LON 4145 7437 4145 7449 4150 7451 4150 7448
      4155 7444 4158 7439 4159 7435 4160 7435
      4160 7433 4161 7431 4162 7430 4163 7426
TIME...MOT...LOC 2048Z 182DEG 18KT 4150 7442 

$$

Goodman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jul 17, 2:23 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 17, 2:23 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service New York NY
223 PM EDT Sat Jul 17 2021

.SYNOPSIS...
A stationary front across the northern portions of the area
will lift slowly north as a warm front today. A weak cold front
will then slowly approach from the west tonight and move across
on Sunday, and pass slowly east on Monday. Weak high pressure
builds in Tuesday with a surface trough developing inland late.
Another weak frontal boundary will approach on Wednesday. Weak
high pressure will then build in for the end of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Severe thunderstorm watch in effect until 11PM for Northeast NJ, the
Lower Hudson Valley, NYC, Nassau County NY, and Southern Connecticut
from Fairfield through Middlesex Counties. Primary threat will be
damaging winds up to near 60 mph but large hail will be possible as
well with large CAPE in the -10 to -30 degree C layer. With some low
level wind difference between S-SE surface flow and SW flow up to
5kft, there could be an isolated tornado as well.

Flash flood watch remains in effect for Lower Hudson Valley,
Northeast NJ, NYC, Nassau NY and Fairfield CT through tonight. PWATS
near 2 inches will make for torrential downpours with any
thunderstorms that develop. Parallel flow from 800 to 300mb will
enable for training of thunderstorm cells. Height falls going into
tonight will enable for convective coverage to increase and MCS
potential to increase this evening so the flooding threat will be
greatest this evening. Watch area is where there have been
antecedent web conditions due to previous rainfall and less rainfall
needed to get flash flooding.

Heat advisory goes until 8pm for NYC, Northeast NJ, Southern
Westchester NY and Nassau NY. Heat advisory goes until 7pm for
Rockland NY, Northern Westchester NY, Suffolk NY and Southern
Connecticut from Fairfield through Middlesex. Slight
adjustments up with temperature for max temperatures today and
min temperatures tonight. Heat advisory remains in effect for
NYC Metro Area into Northeast NJ including Nassau County as
well. Added other areas where heat indices are getting into mid
90s to near 100 for a large part of the area which includes
Suffolk NY and much of Southern Connecticut as well as Rockland
NY, Northern Westchester NY and Western Passaic NJ. Outside of
these area, mid 90 heat index areas will be isolated and not
enough area of mid 90s heat index values to warrant additional
heat advisories.

Updated POPs through tonight. Main timing for highest POPs for
showers and thunderstorms for NYC Metro, Northeast NJ, Lower Hudson
Valley, and Southwest Connecticut 2PM to 12AM. Farther east for Long
Island and rest of Southern Connecticut, 4PM to 1AM. First round of
showers and thunderstorms from CAMs mid to late this afternoon tied
more with boundary collisions near the surface and high instability
with less shear (closer to 25 kt 0-6 km bulk shear) and focused
along a warm front. However, substantial surface based CAPE will
compensate for lack of shear and result in potential for severe
thunderstorms. Much of the region as conveyed from LAPS surface CAPE
is in the range of 2500 to 3500 J/kg. A highly buoyant atmosphere is
thus present that will enable for rapid development and quick
pulsing of thunderstorms.

Then, the second round of showers and thunderstorms this evening
into the start of the overnight will be ahead of a longer mid level
shortwave trough and in the region with higher positive vorticity
advection. There is forecast to be more 0-6 km bulk shear (near
30- 35 kt) and also focused along a warm front with central low
pressure starting to move in. Instability will become elevated
and will be less than during the afternoon, with models showing
more of the region near 1000 to 1500 J/kg but the increased
shear aloft will keep severe potential going.

Overnight, convection weakens in intensity but there could be a few
strong thunderstorms with heavy rain still a threat also. Coverage
of convection is expected to lower as the warm front lifts farther
north of the region and best convergence area lifts farther north
with it. Added patchy fog for overnight into early Sunday morning
with moisture laden grounds after the convection and some slight
cooling as well as light winds as the low center moves slowly
farther east within the forecast region.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
The upper trough will remain across the northeast into Monday
and finally shift off the coast late Monday into Monday night.
And the surface low and cold front will be slow to move through
the region, passing east during Monday. So periods of showers
and thunderstorms will be possible through Monday. Weak high
pressure builds in for Tuesday, however a shortwave will dig
into upstate New York Tuesday afternoon with a surface trough
developing. There will be the chance of afternoon thunderstorms,
mainly across the interior.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
No significant changes to the long term period and stuck fairly
close to the NBM guidance.

A cold front approaches Tuesday night and moves across there
region Wednesday and Wednesday night.

With the front approaching and moving across the area on
Wednesday, will continue to keep the mention of widespread
chance PoP for the entire CWA Wednesday afternoon/evening. High
pressure then builds into the region to end the week. Expect
warm and dry conditions Thursday through Saturday, with high
temps in the 80s to near 90. With dewpoints in the lower 60s,
expect heat index values to remain close to actual temps.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A warm front lifts north of the terminals today. A cold front
will approach from the west this afternoon and evening.

Widespread showers and thunderstorms have approached the area
and western NYC terminals early this afternoon and will become
more widespread after 18Z. There will be a threat of continued
thunderstorms after 00Z with high uncertainty in the location of
storms. Most activity comes to an end by about 04Z- 05Z.

MVFR to IFR is possible during thunderstorms, and again
overnight into early Sunday as low stratus and fog develop,
especially at the coastal terminals.

Winds will be light and variable early due to the front stalled
across the area. Winds will gradually veer to the SE/S later
this morning. There is then uncertainty this evening with the
approach of a frontal wave which could cause significant
variability in wind direction, but less than 10 kt.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Timing of onset and cessation of any showers or thunderstorms
Saturday afternoon and evening may be off by an hour or two.

Uncertainty this evening with wind direction. Speeds should
remain less than 10 kt.

.OUTLOOK FOR 12Z SUNDAY THROUGH WEDNESDAY...
.Sunday...Chance of showers and thunderstorms with MVFR or IFR.
.Monday through Wednesday...Mainly VFR. Chance of showers and
thunderstorms each afternoon and evening.
.Thursday...VFR.  W/NW winds 5-10 kts.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Sub SCA conditions are expected to remain on the forecast waters
through next week with a weak pressure gradient over the waters.

&&

.HYDROLOGY...
A flash flood watch remains in effect for this afternoon and
tonight for northeastern New Jersey, the lower Hudson Valley,
New York City, Nassau county New York, and Fairfield county
Connecticut. Heavy rainfall is likely with widespread 1-2 inch
amounts, with locally higher amounts possible.

For Sunday there is not much steering flow, and while
thunderstorms are not expected to be as strong and coverage not
as much as the previous day, some thunderstorms will be capable
of producing minor flooding.

&&

.TIDES/COASTAL FLOODING...
There is a moderate risk of rip currents at the ocean beaches
today and Sunday.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT this evening for CTZ005>007-
     009>011.
     Flash Flood Watch through late tonight for CTZ005-009.
NY...Heat Advisory until 7 PM EDT this evening for NYZ069-070-
     078>081.
     Heat Advisory until 8 PM EDT this evening for NYZ071>075-
     176>179.
     Flash Flood Watch through late tonight for NYZ067>075-176>179.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ002-004-006-
     103>108.
     Flash Flood Watch through late tonight for NJZ002-004-006-
     103>108.
MARINE...None.

&&

SYNOPSIS...BC/MET
NEAR TERM...JM
SHORT TERM...MET
LONG TERM...BC
AVIATION...DBR
MARINE...BC/MET
HYDROLOGY...MET/JM
TIDES/COASTAL FLOODING...MET
Hazardous weather outlook, Jul 17, 1:23 PM EDT, 3 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
123 PM EDT Sat Jul 17 2021

NJZ002-004-006-103>108-NYZ071>075-176>179-181730-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-
Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens-
Northern Nassau-Southern Queens-Southern Nassau-
123 PM EDT Sat Jul 17 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ067-068-181730-
Orange-Putnam-
123 PM EDT Sat Jul 17 2021

...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005-009-NYZ069-070-181730-
Northern Fairfield-Southern Fairfield-Rockland-Northern Westchester-
123 PM EDT Sat Jul 17 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ006-007-010-011-181730-
Northern New Haven-Northern Middlesex-Southern New Haven-
Southern Middlesex-
123 PM EDT Sat Jul 17 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Connecticut.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ008-012-181730-
Northern New London-Southern New London-
123 PM EDT Sat Jul 17 2021

This Hazardous Weather Outlook is for southern Connecticut.

.DAY ONE...This afternoon and tonight.

There is a chance of strong thunderstorms late this afternoon and
this evening which may produce gusty winds. An isolated severe
thunderstorm is possible with damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ078>081-181730-
Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-
Southeast Suffolk-
123 PM EDT Sat Jul 17 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a chance of strong thunderstorms late this afternoon and
this evening which may produce gusty winds. An isolated severe
thunderstorm is possible with damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-340-345-350-353-181730-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
123 PM EDT Sat Jul 17 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

There is a chance of strong thunderstorms late this afternoon and
this evening which may produce gusty winds. An isolated severe
thunderstorm is possible with damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ335-338-355-181730-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
123 PM EDT Sat Jul 17 2021

...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Jul 17, 3:54 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
354 PM EDT SAT JUL 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     FLASH FLOOD      UNION                   40.69N 74.27W
07/17/2021                   UNION              NJ   DEPT OF HIGHWAYS

            FLOODING ON US 22 EASTBOUND GARDEN STATE
            PARKWAY IN UNION TWP. ALL LANES CLOSED.

&&
Special weather statement, Jul 17, 3:59 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service New York NY
359 PM EDT Sat Jul 17 2021

NJZ002-103-NYZ067-069-172045-
Western Bergen-Western Passaic-Rockland-Orange-
359 PM EDT Sat Jul 17 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PASSAIC...NORTHWESTERN
BERGEN...SOUTHEASTERN ORANGE AND ROCKLAND COUNTIES...

At 359 PM EDT, a strong thunderstorm was located near Suffern, moving
northeast at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Ringwood, Suffern, Sloatsburg, Greenwood Lake, Pomona, Stony Point,
Mount Ivy, Wesley Hills, Thiells, Montebello, Hillburn and Tuxedo
Park.

A Severe Thunderstorm Watch remains in effect until 11 PM.

LAT...LON 4131 7429 4125 7397 4103 7418 4111 7433
TIME...MOT...LOC 1959Z 209DEG 15KT 4110 7421

Goodman
Local storm report, Jul 17, 4:02 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
402 PM EDT SAT JUL 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     FLASH FLOOD      HILLSIDE                40.70N 74.23W
07/17/2021                   UNION              NJ   DEPT OF HIGHWAYS

            FLOODING ON US 22 EASTBOUND AND WESTBOUND
            EAST OF CR 509/LIBERTY AVE IN HILLSIDE TWP.
            ALL LANES CLOSED.

&&
Local storm report, Jul 17, 4:10 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
410 PM EDT SAT JUL 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     FLASH FLOOD      NEWARK                  40.72N 74.18W
07/17/2021                   ESSEX              NJ   DEPT OF HIGHWAYS

            FLOODING ON NJ 21 SOUTHBOUND AND NORTHBOUND
            EMMET ST IN NEWARK. ALL LANES CLOSED.

&&
Local storm report, Jul 17, 4:28 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
428 PM EDT SAT JUL 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     MARINE TSTM WIND 2 SW TOTTENVILLE        40.50N 74.27W
07/17/2021  M54 MPH          ANZ338             NY   TRAINED SPOTTER

&&
Special weather statement, Jul 17, 4:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
449 PM EDT Sat Jul 17 2021

NYZ067-172115-
Orange-
449 PM EDT Sat Jul 17 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ORANGE COUNTY...

At 448 PM EDT, a strong thunderstorm was located over Howells, or
near Middletown, moving north at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations that could be impacted include...
  Howells, Scotchtown, Pine Bush, Circleville and Bullville.

A Severe Thunderstorm Watch remains in effect until 11 PM.

LAT...LON 4145 7437 4145 7449 4150 7451 4150 7448
      4155 7444 4158 7439 4159 7435 4160 7435
      4160 7433 4161 7431 4162 7430 4163 7426
TIME...MOT...LOC 2048Z 182DEG 18KT 4150 7442

Goodman

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 1:13 PM EDTSpecial Weather StatementOKXNew York32 min
Jul 17, 1:48 PM EDTSpecial Marine WarningOKX22 min
Jul 17, 1:51 PM EDTSevere Thunderstorm WarningOKXKings, Queens24 min
Jul 17, 2:01 PM EDTSevere Thunderstorm WarningOKXNew York44 min
Jul 17, 2:42 PM EDTSevere Thunderstorm WarningOKXNew York33 min
Jul 17, 2:49 PM EDTSpecial Weather StatementOKXRichmond41 min
Jul 17, 3:10 PM EDTTornado WarningOKXRichmond19 min
Jul 17, 3:18 PM EDTSevere Thunderstorm WarningOKXKings, New York, Richmond42 min
Jul 17, 3:20 PM EDTSpecial Marine WarningOKX55 min
Jul 17, 3:25 PM EDTSpecial Weather StatementOKXPutnam50 min
Jul 17, 3:54 PM EDTSevere Thunderstorm WarningOKXRichmond16 min
Jul 17, 3:59 PM EDTSpecial Weather StatementOKXRockland46 min
Jul 17, 5:02 PM EDTAreal Flood AdvisoryOKXOrange88 min
Jul 17, 6:54 PM EDTSpecial Weather StatementOKXOrange51 min
Jul 17, 7:05 PM EDTSpecial Weather StatementOKXPutnam40 min
Jul 17, 7:06 PM EDTAreal Flood AdvisoryOKXOrange84 min
Jul 17, 7:40 PM EDTSpecial Weather StatementOKXRockland50 min
Jul 17, 1:55 PM EDTSpecial Weather StatementOKXHudson50 min
Jul 17, 2:10 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Union95 min
Jul 17, 2:20 PM EDTFlash Flood WarningOKXBergen, Essex, Hudson, Union3 hr
Jul 17, 2:50 PM EDTSpecial Weather StatementOKXBergen, Passaic55 min
Jul 17, 3:00 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Passaic, Union113 min
Jul 17, 3:24 PM EDTFlash Flood WarningOKXUnion80 min
Jul 17, 6:40 PM EDTSpecial Weather StatementOKXUnion50 min
Jul 17, 6:41 PM EDTAreal Flood AdvisoryOKXEssex, Union94 min
Jul 17, 7:23 PM EDTAreal Flood AdvisoryOKXBergen, Passaic112 min
Jul 17, 2:53 PM EDTSpecial Weather StatementOKX52 min
Jul 17, 4:59 PM EDTAreal Flood AdvisoryOKXNaugatuck Valley Planning Region91 min

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.